|Intelence and Isentress side effects in joints?
Jul 15, 2011
About 2 months or so after starting these meds (replacing Norvir and Reyataz), I started having some odd joint aches. First, it was my pelvis/back. Then, my feet, then shoulders, now upper back.
First, my bloodwork is stellar, I'm undetectable, I eat right and take vitamins. I'm 42. I take testosterone replacement (testim/5mg).
Now, I do work out and it's semi-regular. So I thought perhaps I've overdone it. But months later, my lower back still hurts and the symptoms seem to be getting worse.
It hurts to bend and pick things up, to get out of bed in the morning my feet ache. The aches seem to be at the joints and/or the point where the tendon joins the bone (that's just a guess).
My ID doctor initially felt this wasn't due to the drugs, despite the side effect profile indicating otherwise. So I let this go for another 2 months, minimizing my workout routine (no legs) and the symptoms are not healing, but getting worse.
I recently visited my primary care doc and he examined my feet and didn't think it was arthritis (I hope that's not what it is, as this age!). So, I made a future appointment to see an orthopedic doc.
My next option is to go to my pain doc and get a cortisone injection in my lower spine (which we had discussed previously).
I think I'm running down the wrong avenue.
Can you tell me if you know of these symptoms manifesting in patients taking Intelence and Isentress and, if so, what measures you've had to take to manage the symptoms or did you ultimately take them off these drugs?
I'd hate to have to stop them, as I went on these so I could lose some weight from my lipodystrophy (and it's working slowly). So I'm not sure what to do at this point, I just need more corroborating evidence to bring to my doc.
Response from Dr. Henry
Joint side effects have not been a prominent side effect of use of etravirine or raltegravir though have been reported at a low rate (often difficult to ascribe a side effect to one drug when many drugs and other health conditions active for a given patient). If no other likely cause then consideration of switching off those meds on a trial basis (ie back to your boosted atazanavir regimen depending on treatment/resistance history) might be worth considering to observe what happens to your joint pain. KH
Lipodystrophy, Thin Skin, and Easy Skin Damage
I'm perplexed, please answer, stopping treatment!
- Can Having An Std Cause A False Positive Hiv Test?
- Muscle Weakness Twitches Neuropathy Right Side
- How Long After Exposure Can A Hepatitis C Test Be Positive?
- When Does Leukoplakia Show Up In Hiv?
- Why Are Genital Warts More Prevalent In Homosexual Men?
- How Long Does It Take To Get Syphilis Results?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.